MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP®; PUMP, INFUSION, ELASTOMERIC

B BRAUN MELSUNGEN AG EASYPUMP®; PUMP, INFUSION, ELASTOMERIC
Model Number 4540032
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr for batch 21c25ge341, there was no defect encountered during in process and final control inspection.No sample and no picture was received for further investigation.Investigation results: final control flow rate report of affected batch 21c25ge341 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between -1.29% and 3.76%.As no complaint sample was received, further investigation was not possible.There are some possibilities that can cause the sample empties faster than nominal time in actual application, such as one or combination factors of more than one as below: factor 1: temperature.The temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 2 ml/hr to 2.36 ml/hr.Factor 2: folded outer shell (outer layer): folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product.Factor 3: external pressure: external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Conclusion: as no complaint sample was received, further investigation was not possible.Therefore, this complaint is considered as not confirmed.
 
Event or Problem Description
According to the customer: "the pump delivered 5fu in 72 hours instead of the scheduled 96 hours.For your information, the patient had a fever but treatment was interrupted during the fever episode.".

Brand Name
EASYPUMP®
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21409871
Report Number9610825-2025-00045
Device Sequence Number18477964
Product Code MEB
UDI-Device Identifier04046964448843
UDI-Public(01)04046964448843(11)210325(17)260301(10)21C25GE341
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number4540032
Device Lot Number21C25GE341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown